Ice Storm, E Kittitas
- When
- January 8, 10:00 PM PST to January 9, 4:00 AM PST
- Where
- E Kittitas forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.791, -120.709 (the zone’s center; the record gives no point)
Significant ice accumulations occurred along portions of the east slopes of the southern Washington Cascades, as well as the Kittitas Valley. 50 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Significant ice accumulations occurred along portions of the east slopes of the southern Washington Cascades, as well as the Kittitas Valley. Weather spotters in Ellensburg, Cle Elum, and Goldendale reported ice accumulations between .25-.50 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 8, 8:35 PM PST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 835 PM PST THU JAN 8 2004 .DISCUSSION...A WARM AND MOIST SYSTEM IS MOVING OVER THE PACIFIC NORTHWEST THIS EVENING BRINGING MOSTLY RAIN TO THE HIGHER ELEVATION AND FREEZING RAIN AND SLEET TO THE LOWER ELEVATIONS...WHERE COLD AIR REMAINS TRAPPED IN THE BASIN AND FOOTHILLS. THIS MIXED BAG OF PRECIPITATION WILL CONTINUE THROUGH THE NIGHT AND INTO TOMORROW...AS MOISTURE CONTINUES TO FEED FROM THE SOUTH. AS A RESULT...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE COLUMBIA RIVER GORGE AND NORTH CENTRAL OREGON THROUGH TONIGHT...AND WILL ALSO BE ISSUING WINTER WEATHER ADVISORIES FOR THE BASIN...FOOTHILLS...AS WELL AS THE YAKIMA AND KITTITAS VALLEYS. OTHERWISE...NO OTHER UPDATES ARE PLANNED AT THIS TIME. PALMER && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 12 29 27 33 / 50 20 30 20 WALLA WALLA 16 30 28 34 / 50 20 30 20 TRI-CITIES 12 29 27 33 / 50 20 20 10 YAKIMA 14 29 27 32 / 50 30 30 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WINTER WEATHER ADVISORY FOR TONIGHT FOR THE GORGE...NORTH CENTRAL OREGON...THE LOWER COLUMBIA BASIN...AND THE FOOTHILLS OF THE BLUE MOUNTAINS. WA...WINTER WEATHER ADVISORY FOR TONIGHT FOR THE GORGE...THE LOWER COLUMBIA BASIN...THE FOOTHILLS OF THE BLUE MOUNTAINS...AND THE YAKIMA AND KITTITAS VALLEYS. && 82
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 455 AM PST THU JAN 8 2004 ORZ041>050-WAZ024>030-091253- THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY A MIXED BAG OF WINTER WEATHER CAN BE EXPECTED THROUGHOUT THE REGION TODAY. A WARM FRONT WILL BRING A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN THIS MORNING. A WINTER STORM WARNING IS IN EFFECT FOR NORTH CENTRAL OREGON UNTIL 12 PM PST. A SNOW ADVISORY IS IN EFFECT UNTIL 12 PM PST FOR THE EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND THE KITTITAS/YAKIMA VALLEYS. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 12 PM PST FOR THE LOWER COLUMBIA BASIN...THE EASTERN COLUMBIA RIVER GORGE...THE BLUE MOUNTAIN FOOTHILLS...CENTRAL OREGON...JOHN DAY BASIN...AND THE JOHN DAY/OCHOCO HIGHLANDS. A BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 12 PM PST FOR THE GRANDE RONDE VALLEY WHERE WINDS SUSTAINED AT 25 TO 35 MPH WILL CREATE BLOWING AND DRIFTING SNOW. PLEASE REFER TO THE LATEST PDXWSWPDT WWUS46 KPDT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WARM AIR SPREADING ACROSS THE REGION WILL CONTINUE TO INCREASE SNOW LEVELS TONIGHT THROUGH FRIDAY NIGHT. HOWEVER...COLD AIR WILL REMAIN TRAPPED THROUGHOUT THE LOWER COLUMBIA BASIN WHICH INCLUDES THE BLUE MOUNTAIN FOOTHILLS AND THE KITTITAS/YAKIMA VALLEYS. A CHANCE OF LIGHT SNOW...SLEET...AND FREEZING RAIN CAN BE EXPECTED. DRIER CONDITIONS WILL RETURN THIS WEEKEND AND WILL CONTINUE THROUGH THE MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383632, 5383633.